Plaquenil Side Effects?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Leigh1978
Regular Member


Date Joined Sep 2008
Total Posts : 35
   Posted 10/20/2008 4:20 PM (GMT -7)   
Has anyone experienced side effects from Plaquenil other than stomach upset? I've been taking it for almost 6 weeks and have been experiencing some strange things.....I am convinced it is the med, not the lupus.

Ides
Forum Moderator


Date Joined Nov 2003
Total Posts : 7077
   Posted 10/20/2008 4:41 PM (GMT -7)   
Leigh, I have had problems with plaquenil. I get pretty severe edema in my legs and hands from it. The doctors solution to this is to give me more pills to counteract this side effect. Finally they agreed to reduce the dosage and gave me permission to not take it a couple days a week so I can dump the extra water. I also have developed an odd rash. I get it when my feet or legs get cool or cold after being warm, ie. after I take off my shoes and socks or after I get out of the shower. PCP, rheumy, neuro, and dermatologist all say it is not the Plaquenil but I am convinced it is the med since it started after beginning the med. What "strange things" have you been experiencing?
Moderator Crohn's Disease Forum
CD, Ankylosing Spondylitis, lupus, small fiber peripheral neuropathy, avascular necrosis, peripheral artery disease, degenerative disc disease, and a host of other medical problems.
 


Leigh1978
Regular Member


Date Joined Sep 2008
Total Posts : 35
   Posted 10/20/2008 4:48 PM (GMT -7)   
about 1-2 weeks after I started it, I started having a slight burning sensation in my arms (possibly muscles). After 5 days it went away. 1 week later I experienced a "fuzzy" sensation on the left side of my face. It's really hard to explain how it felt- it wasn't numb or tingly; something just didn't feel right. It would last about 30 minutes (after I was in the sun) and it happened 3 days in a row (around the same time too).
My lupus/sjogens is very mild, so I don't think that is what is causing it (I really haven't had any lupus/ss symptoms in about 6 weeks). All of the weird things started happening AFTER I started the meds.

I told this to 2 rheumys, and of course they said it wasn;t the plaquenil.

peacesoul
Veteran Member


Date Joined Jan 2007
Total Posts : 2446
   Posted 10/21/2008 11:22 AM (GMT -7)   
I took it for 3 months then needed to cease taking it. It gave me pretty bad stomach issues and also increase anxiety in me. I felt like I was on speed.
I was just not one of the folks who could tolerate it.
The world breaks every one and afterward many are strong in the broken places


Leigh1978
Regular Member


Date Joined Sep 2008
Total Posts : 35
   Posted 10/21/2008 6:35 PM (GMT -7)   
I think doctors need to listen to their patients more.....I think whatever was going on has stopped, but I still think it was the meds (no matter what the doc says)!!

peacesoul
Veteran Member


Date Joined Jan 2007
Total Posts : 2446
   Posted 10/21/2008 7:18 PM (GMT -7)   
Leigh1978 said...
I think doctors need to listen to their patients more.....I think whatever was going on has stopped, but I still think it was the meds (no matter what the doc says)!!
totally agree. This is why it's very important that patients research and become very knowledgeable about their illness.
Dr's don't have all the answer.

I have a grear Rheum and he does listen. When I tell him what works for me, he told me he will suggest it to other patients.
He's very keen on wellness and learning new things. And also made suggestions to me about what other patients told him.
And he is the head of the lupus clinic at this city's biggest hosp.
 
 


The world breaks every one and afterward many are strong in the broken places


lizzy123
New Member


Date Joined Dec 2008
Total Posts : 6
   Posted 12/1/2008 5:48 PM (GMT -7)   
hi everyone i agree with canuckgirl i think it depends on the person. i have been on plaquenil two a day for five years and they have helped me i used to get bad mouth ulcers which do seem better since taking plaquenil but my dr said they would help me feeling not so tired but im still waiting for that. lol.
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, December 06, 2016 1:07 PM (GMT -7)
There are a total of 2,733,637 posts in 301,139 threads.
View Active Threads


Who's Online
This forum has 151273 registered members. Please welcome our newest member, minniemighty.
387 Guest(s), 9 Registered Member(s) are currently online.  Details
alephnull, waterbee, Serenity Now, Girlie, minniemighty, DJB387, DennisinNY, angeusamike57, julymorning


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer